# SDR 2005FA0001005

- Difficulty date: June 29, 2005
- Submitted: July 22, 2005
- Operation: General aviation
- Aircraft: N796WW
- Make and model: Cessna 172S
- Aircraft serial: 172S8635
- Engine: Lyc IO360A1A
- Propeller: Mcauly 1A170E
- System (JASC): 6113 · Propeller Spinner Section
- Part: Bulkhead
- Part number: 05522311
- Condition: Cracked
- Location: Prop Spinner
- Part time: 296 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING ANNUAL INSPECTION THE FORWARD SPINNER BULKHEAD WAS FOUND TO BE CRACKED AROUND 5 OF THE SIX BOLT HOLES.  THINK THAT THE CAUSE OF THE PROBLEM IS THAT WHEN THE PROP MOUNTING BOLTS ARE TORQUED TO THE LIMITS GIVEN IN THE SRM THAT THE FORWARD BULKHEAD GET PULLED DOWN SLIGHTLY INTO THE CHAMFER OF THE PROP BOLT HOLES AND THIS IN TURN STRESS THE PART LEADING TO CRACKING.  TO SOLVE THIS PROBLEM, THINK THAT THE POSSIBILITY OF DIMPLING OF THE BOLT HOLES MIGHT CORRECT THE CRACKING.  (K)
